Alert archive / Virginia / High Wind Warnings in 2025
High Wind Warning 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind warning at Dec 18, 2025, 12:43 PM EST for 7 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Dec 19, 2025, 7:00 AM EST. It was in force for 15 hr. 38 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 18, 2025, 12:43 PM EST (17:43 UTC)
- In effect from
- Dec 19, 2025, 7:00 AM EST
- Expired
- Dec 19, 2025, 10:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Grayson County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 8:04 AM EST | NON-TSTM WND GST 60 | 1 E Piney Creek, NC | |
| Dec 19, 8:04 AM EST | NON-TSTM WND GST 60 | 1 E Piney Creek, NC | |
| Dec 19, 8:15 AM EST | NON-TSTM WND GST 63 | 3 Nne Meat Camp, NC | |
| Dec 19, 8:15 AM EST | NON-TSTM WND GST 63 | 3 Nne Meat Camp, NC | |
| Dec 19, 8:53 AM EST | NON-TSTM WND GST 58 | 1 S Elk Creek, VA | |
| Dec 19, 8:53 AM EST | NON-TSTM WND GST 58 | 1 S Elk Creek, VA | |
| Dec 19, 9:00 AM EST | NON-TSTM WND GST 60 | 1 Nne West Jefferson, NC | |
| Dec 19, 9:00 AM EST | NON-TSTM WND GST 60 | 1 Nne West Jefferson, NC | |
| Dec 19, 9:00 AM EST | NON-TSTM WND DMG | 1 Ne Flatwood, NC | Tree blown down onto vehicle along Whenlin Ridge Road. |
| Dec 19, 9:00 AM EST | NON-TSTM WND DMG | 1 Ne Flatwood, NC | Tree blown down onto vehicle along Whenlin Ridge Road. |
| Dec 19, 9:05 AM EST | NON-TSTM WND GST 60 | 1 Nne West Jefferson, NC | |
| Dec 19, 9:05 AM EST | NON-TSTM WND GST 60 | 1 Nne West Jefferson, NC | |
| Dec 19, 9:50 AM EST | NON-TSTM WND GST 63 | 4 Wnw Rugby, VA | |
| Dec 19, 9:50 AM EST | NON-TSTM WND GST 63 | 4 Wnw Rugby, VA | |
| Dec 19, 10:05 AM EST | NON-TSTM WND DMG | 5 N Dugspur, VA | Tree down on power line along Deepwater Road. |
| Dec 19, 10:05 AM EST | NON-TSTM WND DMG | 5 N Dugspur, VA | Tree down on power line along Deepwater Road. |
| Dec 19, 10:20 AM EST | NON-TSTM WND DMG | 1 W Poages Mill, VA | Tree down just below Mount Chestnut Road, along US 221. |
| Dec 19, 10:20 AM EST | NON-TSTM WND DMG | 1 W Poages Mill, VA | Tree down just below Mount Chestnut Road, along US 221. |
| Dec 19, 10:35 AM EST | NON-TSTM WND GST 58 | 2 Nnw Wagoner, NC | |
| Dec 19, 10:35 AM EST | NON-TSTM WND GST 58 | 2 Nnw Wagoner, NC | |
| Dec 19, 10:43 AM EST | NON-TSTM WND DMG | 3 N Meadows Of Dan, VA | Tree on power line near Chestnut Drive. |
| Dec 19, 10:43 AM EST | NON-TSTM WND DMG | 3 N Meadows Of Dan, VA | Tree on power line near Chestnut Drive. |
| Dec 19, 10:44 AM EST | NON-TSTM WND GST 58 | 1 Ese Comers Rock, VA | |
| Dec 19, 10:44 AM EST | NON-TSTM WND GST 58 | 1 Ese Comers Rock, VA | |
| Dec 19, 10:57 AM EST | NON-TSTM WND DMG | 2 Wnw Check, VA | Tree down along Deer Run Drive. |
| Dec 19, 10:57 AM EST | NON-TSTM WND DMG | 2 Wnw Check, VA | Tree down along Deer Run Drive. |
| Dec 19, 11:06 AM EST | NON-TSTM WND GST 60 | Roanoke Airport, VA | The wind gust was measured at the KROA ASOS. |
| Dec 19, 11:06 AM EST | NON-TSTM WND GST 60 | Roanoke Airport, VA | The wind gust was measured at the KROA ASOS. |
| Dec 19, 11:06 AM EST | NON-TSTM WND DMG | 4 Sse Pilot, VA | Tree down blocking both lanes of Route 615 in the vicinity of Huckleberry Ridge Road. |
| Dec 19, 11:06 AM EST | NON-TSTM WND DMG | 4 Sse Pilot, VA | Tree down blocking both lanes of Route 615 in the vicinity of Huckleberry Ridge Road. |
| Dec 19, 11:30 AM EST | NON-TSTM WND GST 69 | 1 Nne West Jefferson, NC | |
| Dec 19, 11:30 AM EST | NON-TSTM WND GST 69 | 1 Nne West Jefferson, NC | |
| Dec 19, 11:35 AM EST | NON-TSTM WND GST 67 | 2 Nnw Wagoner, NC | AWOS station KGEV Ashe County Airport. |
| Dec 19, 11:35 AM EST | NON-TSTM WND GST 67 | 2 Nnw Wagoner, NC | AWOS station KGEV Ashe County Airport. |
| Dec 19, 11:36 AM EST | NON-TSTM WND DMG | 4 Nw Laurel Fork, VA | Tree down on power line in the vicinity of Silver Leaf Road. |
| Dec 19, 12:29 PM EST | NON-TSTM WND DMG | 2 Nw Salem City, VA | Tree down blocking Wildwood Road in vicinity of Richland Hills Drive. |
| Dec 19, 12:29 PM EST | NON-TSTM WND DMG | 2 Nw Salem City, VA | Tree down blocking Wildwood Road in vicinity of Richland Hills Drive. |
| Dec 19, 1:14 PM EST | NON-TSTM WND GST 64 | 3 E Byllesby, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035 WWUS71 KRNK 181743 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1243 PM EST Thu Dec 18 2025 NCZ001-002-018-VAZ015>017-022-190245- /O.UPG.KRNK.HW.A.0002.251219T1200Z-251220T0000Z/ /O.NEW.KRNK.HW.W.0003.251219T1200Z-251220T0300Z/ Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke- Including the cities of Floyd, Salem, West Jefferson, Sparta, Independence, Troutdale, Roanoke, Whitetop, Galax, Boone, and Volney 1243 PM EST Thu Dec 18 2025 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga Counties. In Virginia, Carroll, Floyd, Grayson, and Roanoke Counties. * WHEN...From 7 AM to 10 PM EST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs, and downed power lines. Use caution if you must drive. && $$ NCZ003-019-VAZ032>035-190245- /O.EXB.KRNK.WI.Y.0018.251219T1200Z-251220T0300Z/ Surry-Wilkes-Patrick-Franklin-Bedford-Amherst- Including the cities of Stuart, Wilkesboro, Rocky Mount, Bedford, Amherst, and Dobson 1243 PM EST Thu Dec 18 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph possible. * WHERE...In North Carolina, Surry and Wilkes Counties. In Virginia, Amherst, Bedford, Patrick, and Franklin Counties. * WHEN...From 7 AM to 10 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ VAZ007-009>014-018>020-023-024-WVZ042>044-507-508-190245- /O.EXT.KRNK.WI.Y.0018.251219T1200Z-251220T0300Z/ Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of Marion, Wytheville, Alderson, Quinwood, White Sulphur Springs, Hot Springs, New Castle, Radford, Lexington, Pulaski, Tazewell, Covington, Lewisburg, Flat Top, Hinton, Pearisburg, Hix, Buena Vista, Rainelle, Bluefield, Bland, Fincastle, Blacksburg, Union, Duo, and Clifton Forge 1243 PM EST Thu Dec 18 2025 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph possible. * WHERE...Portions of southwest and west central Virginia and southeast West Virginia. * WHEN...From 7 AM to 10 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ BMG
3 follow-up statements
031 WWUS71 KRNK 190139 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 839 PM EST Thu Dec 18 2025 NCZ001-002-018-VAZ015>017-022-191300- /O.CON.KRNK.HW.W.0003.251219T1200Z-251220T0300Z/ Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke- Including the cities of Salem, Boone, Independence, Sparta, Volney, Galax, Floyd, Whitetop, West Jefferson, Roanoke, and Troutdale 839 PM EST Thu Dec 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga Counties. In Virginia, Carroll, Floyd, Grayson, and Roanoke Counties. * WHEN...From 7 AM to 10 PM EST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs, and downed power lines. Use caution if you must drive. && $$ NCZ003-019-VAZ032>035-191300- /O.CON.KRNK.WI.Y.0018.251219T1200Z-251220T0300Z/ Surry-Wilkes-Patrick-Franklin-Bedford-Amherst- Including the cities of Stuart, Rocky Mount, Bedford, Amherst, Wilkesboro, and Dobson 839 PM EST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph possible. * WHERE...In North Carolina, Surry and Wilkes Counties. In Virginia, Amherst, Bedford, Patrick, and Franklin Counties. * WHEN...From 7 AM to 10 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ VAZ007-009>014-018>020-023-024-WVZ042>044-507-508-191300- /O.CON.KRNK.WI.Y.0018.251219T1200Z-251220T0300Z/ Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of Rainelle, Radford, Hot Springs, Duo, Alderson, Bland, Clifton Forge, Pulaski, Blacksburg, Union, Marion, Quinwood, Hinton, Fincastle, Wytheville, Hix, Buena Vista, Bluefield, Lexington, Lewisburg, White Sulphur Springs, Flat Top, New Castle, Tazewell, Pearisburg, and Covington 839 PM EST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph possible. * WHERE...Portions of southwest and west central Virginia and southeast West Virginia. * WHEN...From 7 AM to 10 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ EB
596 WWUS71 KRNK 190916 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 416 AM EST Fri Dec 19 2025 NCZ001-002-018-VAZ015>017-022-200300- /O.CON.KRNK.HW.W.0003.251219T1200Z-251220T0300Z/ Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke- Including the cities of Whitetop, Roanoke, Sparta, Independence, Troutdale, Floyd, West Jefferson, Galax, Salem, Boone, and Volney 416 AM EST Fri Dec 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga Counties. In Virginia, Carroll, Floyd, Grayson, and Roanoke Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ003-019-VAZ032>035-200300- /O.CON.KRNK.WI.Y.0018.251219T1200Z-251220T0300Z/ Surry-Wilkes-Patrick-Franklin-Bedford-Amherst- Including the cities of Dobson, Amherst, Bedford, Rocky Mount, Stuart, and Wilkesboro 416 AM EST Fri Dec 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In North Carolina, Surry and Wilkes Counties. In Virginia, Amherst, Bedford, Patrick, and Franklin Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ VAZ007-009>014-018>020-023-024-WVZ042>044-507-508-200300- /O.CON.KRNK.WI.Y.0018.251219T1200Z-251220T0300Z/ Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of Rainelle, New Castle, Wytheville, White Sulphur Springs, Quinwood, Fincastle, Bland, Bluefield, Blacksburg, Flat Top, Tazewell, Covington, Union, Marion, Hot Springs, Clifton Forge, Lexington, Lewisburg, Buena Vista, Radford, Pulaski, Pearisburg, Hix, Duo, Alderson, and Hinton 416 AM EST Fri Dec 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest and west central Virginia and southeast West Virginia. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SH
114 WWUS71 KRNK 200303 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1003 PM EST Fri Dec 19 2025 NCZ001-002-018-VAZ015>017-022-200415- /O.EXP.KRNK.HW.W.0003.000000T0000Z-251220T0300Z/ Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke- Including the cities of Salem, Troutdale, Roanoke, Boone, Volney, Floyd, Independence, West Jefferson, Galax, Sparta, and Whitetop 1003 PM EST Fri Dec 19 2025 ...HIGH WIND WARNING HAS EXPIRED... The high wind threat has ended. Winds are expected to gradually subside overnight. $$ NCZ003-019-VAZ007-009>014-018>020-023-024-032>035-WVZ042>044-507-508- 200415- /O.EXP.KRNK.WI.Y.0018.000000T0000Z-251220T0300Z/ Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery- Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Tazewell, Blacksburg, Bland, Bedford, Flat Top, Rainelle, Fincastle, Alderson, Hinton, Marion, Bluefield, Amherst, Rocky Mount, White Sulphur Springs, Wytheville, Clifton Forge, Hot Springs, Wilkesboro, Lexington, Hix, Lewisburg, Duo, Pulaski, Stuart, Dobson, Pearisburg, Quinwood, Buena Vista, Union, Radford, Covington, and New Castle 1003 PM EST Fri Dec 19 2025 ...WIND ADVISORY HAS EXPIRED... The high wind threat has ended. Winds are expected to gradually subside overnight. $$ 11
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind warning went out at Dec 18, 12:37 PM EST, 6 minutes earlier.
Area forecast discussion, Dec 18, 12:37 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1237 PM EST Thu Dec 18 2025
.SYNOPSIS...
Areas of rain will pass across the lower Mid-Atlantic today and
tonight as a strong cold front approaches from the west. With
the passage of this cold front, strong wind gusts will develop
on Friday as high pressure builds in from the west. High
pressure will pass overhead on Saturday, which will then be
followed by the passage of another weaker cold front across the
region on Sunday. Dry conditions and above normal temperatures
will continue into next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 1200 PM EST Thursday...
1. Rain will increase through the afternoon.
2. Cold front will cross the region tonight and rain comes to an
end Friday morning.
2. Very strong gusty winds expected on Friday and Friday.
Rain will begin to increase through the afternoon and evening as
Atlantic and Gulf moisture is pulled north in advance of a cold
front situated over Missouri and Arkansas. This front will
quickly advance east and cross the region by Friday morning,
followed by very gusty winds.
Expecting rain to continue to fill in through the afternoon as
better moisture arrives into the region from the south. Best
coverage of rain will be east of the Blue Ridge where rain will
be more consistent and this is where higher amounts are
expected, around 0.50" to 0.75" total. Lighter rain and more
spotty coverage west of the Blue Ridge through the afternoon and
evening. West of the Blue Ridge will see most of its rainfall
from the main frontal passage late tonight and early Friday.
Amounts around 0.50" or less. Rain associated with the frontal
passage could be heavy at times. While instability is little to
none, cannot rule out a rumble of thunder or two throughout the
region as the front moves through. Rain will transition to snow
along the far western slopes in West Virginia, but moisture will
be limited once the transition occurs, thus not expecting much
accumulation.
Very strong, gusty winds will follow the frontal passage on
Friday. Expecting winds to sharply increase after sunrise on
Friday, peaking late morning through the afternoon, then
gradually decreasing after sunset Friday. Gusts during the peak
could gust near 60 MPH along the crest of the Blue Ridge with
winds 45 to 55 MPH common west of the crest of the Blue Ridge.
12z HREF wind gusts probabilities late Friday morning and into
Friday afternoon add enough confidence to now upgrade the High
Wind Watch to High Wind Warning. Probabilities for winds
greater than 55 MPH along and in vicinity of the Blue Ridge are
now exceeding 75% with a small swath right along the highest
peaks approaching 100%. Outside of the highest ridges where a
Wind Advisory is in effect, widespread gusts in the 45 to 50 MPH
range, again supported by HREF probabilities of exceeding 40
MPH is now over 75%.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1200 PM EST Thursday....
Key Messages:
1. Mostly dry weather through the period.
2. Temperatures near to above normal.
A 500mb trough will be departing the east coast by Friday night,
with slight ridging aloft and surface high pressure building into
the area in its wake. The surface high will remain overhead for all
of Saturday, then start getting pushed offshore late Sunday, as a
low pressure system tracks over the northern tier of the US. This
system will drag a dry cold front through the area Sunday, though
the only sensible weather impacts are a change in wind direction
from southwest to northwest and an uptick in wind speeds, gusts up
to 25 mph or so Sunday morning. With an even drier airmass following
closely behind, dewpoints tanking into the teens Sunday night not
expecting precipitation to accompany this front.
Temperatures overall will be near normal through the period, in
the 50s areawide on Saturday under prevailing south to
southwesterly flow, which will be up to 10 degrees higher than
seasonal normals. Sunday will be right around normal after the
passage of the dry front, in the 40s in the west and 50s in the
east. However, low temperatures overnight Sunday will be in the
20s across the area, possibly upper teens for some of the
elevated mountain valleys in the west, under clear skies and
calmer winds.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 1105 AM EST Thursday...
Key Messages:
1) High pressure will keep conditions dry through Monday and
Monday night.
2) Weak disturbances could bring chances of rain for the
mountains during Tuesday through Christmas Day.
High pressure will cross the Appalachian Mountains on Monday to
bring dry weather. It should exit offshore by Monday night as a
weak frontal boundary develops across the Ohio River Valley.
This boundary may provide the next chance of precipitation for
Tuesday, which could start as a brief wintry mix in the higher
elevations before quickly switching to rain due to warm air
advection from a southwesterly flow.
Chances of rain could linger west of the Blue Ridge through
Christmas Eve and Christmas Day due to weak disturbances within
an upper level trough. There is basically a zero chance of a
white Christmas this year as temperatures continue to drift
upward during the middle of the week with lows mostly in the 40s
and highs generally in the 50s. Parts of Southside Virginia and
the northwest North Carolina Piedmont might even reach the
lower 60s on Christmas Day.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 1235 PM EST Wednesday...
Conditions will gradually deteriorate through the afternoon and
evening as rain and clouds begin to increase throughout the
region.
Rain has already begun across the Carolinas and sub-VFR exists
across the mountains and Foothills. Rainfall will become
increasingly steady as the evening progresses and, combined with
lowering ceilings, will result in reduced visibilities at most
terminals. Low MVFR/IFR ceilings will persist through around
09z/10Z before winds shift from the west behind the cold front,
and downsloping helps the cloud cover to begin breaking up.
Northwest wind speeds will increase Friday as upper level
energy arrives from the west, with gusts by the end of the TAF
period ranging from 25kt to 40kt, locally 50kts in the higher
elevations.
.EXTENDED AVIATION OUTLOOK...
Expect gusts to gradually decrease Friday night, but some gusts
in excess of 30kts still possible. High pressure will return
for Saturday, with lighter winds settling in and clear skies.
VFR expected through the weekend.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...High Wind Watch from Friday morning through Friday evening for
VAZ015>017-022.
Wind Advisory from 7 AM to 7 PM EST Friday for VAZ007-009>014-
018>020-023-024.
NC...High Wind Watch from Friday morning through Friday evening for
NCZ001-002-018.
WV...Wind Advisory from 7 AM to 7 PM EST Friday for WVZ042>044-507-
508.
&&
SYNOPSIS...BMG
NEAR TERM...BMG
SHORT TERM...AS
LONG TERM...PW
AVIATION...BMGHazardous weather outlook, Dec 18, 3:24 AM EST, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 324 AM EST Thu Dec 18 2025 NCZ003>006-019-020-VAZ032>035-043>047-058-059-190830- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 324 AM EST Thu Dec 18 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ015>017-022-190830- Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke- 324 AM EST Thu Dec 18 2025 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Winds of 20 to 30 mph, with gusts up to 60 mph, are possible on Friday morning and afternoon. Damaging winds could blow down trees and power lines, resulting in several power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009>014-018>020-023-024-WVZ042>044-507-508-190830- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 324 AM EST Thu Dec 18 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Winds of 15 to 25 mph, with gusts up to 50 mph, are possible on Friday morning and afternoon. Winds this strong can make driving difficult, especially for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 2:00 AM EST | High Wind Watch | RNK | Carroll, Floyd, Grayson, Roanoke, City of Galax, City of Roanoke and 1 more | 11 hr |
| Dec 18, 2:00 AM EST | Wind Advisory | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 14 more | 44 hr |
Nearby
High Wind Warnings in Virginia, 2025High Wind Warnings in North Carolina, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.